As a side note since everyone is always on here going on and on about the ‘terrible side effects,’ I just wanted to add that I know there -can- be side effects for the pill, but NOT ALWAYS.
I have been on it for the last year…on a low dosage. My experience? I lost 10 pounds, my acne (very very painful and huge on my chin kind of acne) has completely cleared up, my awful mood swings around my period are gone, my periods are very light and short, and the excruciating pain that would leave me on the couch during 6 days of my period popping pain meds like candy are no longer.
I have had -zero- bad side effects. At all. None. I had a friend that had bad bleeding on one pill, but was fine when her doctor switched her to another. The doctor usually gives you a month on it to see how your body reacts or doesn’t react, and then may try another kind or take you off completely.
I have several friends that have experience no side effects. If other underlying causes do not exist, she may just be like me and my friends and have rough periods. :shrug: My best friend used to cry her eyes out all day on the couch during high school during her period, curled in on herself in agony and skipping class for the week before she got on the pill. Her doctor said that physically she was healthy, and that her periods were just painful naturally. But they were crippling her for a week each month, worse than mine.
If she really wants to go on it she needs to do not only moral, religious research but also unbiased scientific research on it and exactly how it effects your body, as well as the different brands and types of pills. Plus it’s not cheap–mine is $50 per month and not covered by insurance.
I’m in college too, so that’s a rough amount of money to take out of my pocket each month. But $50 versus ugly painful acne + agonizing periods and mood swings? I’ll take the $50 bucks. But it’s not right for everyone. Knowledge will be your daughter’s best friend on this.
The pill sounds so scary especially on these boards, but I have not met anyone that tried it in real life and had such horrendous side effects (although I’m sure a dozen people on here will respond that they have). Again, if she’s serious she needs to read -everything- on it, and talk to her/a doctor.